Aa
Aa
A
A
A
Close
Avatar universal

How can I taper off percocet until I can find rehab

Hi, this is my first time here. I am a 33 yr old mother and wife who has been an addict for 10 yrs. First it was fioricet, for 8 yrs, then I started vicodin off and on until last March. Then it became a 10-12 pill a day habit. Now I take 10mg hyrdos if I can get them. Recently I was able to get percocet 5mg. I have been taking 5 of those a day and now have only 18 left. What is the best way to taper them. I also have valium for my OCD but I take only one a day (10mg). I have read that you could use it to help taper but I have no idea how many or how to do that. I don't have a Dr. right now that can help me as my Dr. just left his practice and the other Dr.s there are not willing to help. They have suggested rehab. I am in a state that has cut all mental health benefits for my insurance. I did find a rehab that might help me but it will be at least a month. What do I do in the meantime. Any info will be helpful. Thank you for your information.
7 Responses
Sort by: Helpful Oldest Newest
1801781 tn?1461629469
with your doctor's help you could try to do it at home.  I did it at my age of 60 and was doing 6-10 hydro 10s a day.  Here is my post to help.  Your doctor can help with some non addictive scripts to help.  Others will come and help with those.  The only thing I used was a script for Restless legs as it comes with the territory.  Restless legs will keep you up and keep you from getting rest.  Here is my post that I use to explain my plan.  Glad you came here.  If you do at home...find an NA group that you like to help with the aftercare.  It does make a difference in staying clean.


I kept telling myself...YOU HAVE the FLU!  It will be over and I will feel so much better.  My brain seemed to get that and settled down a little.  It is hard, but doable!  The Thomas Recipe (bottom of the page) under Health Pages will help.  I did not to the tranquilizers and had to cut back on the Ltryosine, but the rest really helped.  Imodium, Imodium, Imodium (liquid or pills if the liquid can't be found or you can't swallow it) will help.  I took double the dosage for a few days (personal choice) and it helped so much..even with the withdrawals in general and the opiate trots which sucked.  

Hydrate and eat! ((gatorade is good) Even if it is just a little every hour or so.(boost or ensure might work for both food and drink)  You have to eat something to keep your energy up as much as possible.  

If you have Restless legs..it is hit or miss what works.  Walking seemed to help me some.  Hot bath with epsom salts..a little.  I finally had to get my doctor to refill my restless legs meds (non addictive) to get some sleep.  If nothing works,your doctor might help.  Benedryl helps some with sleep issues and you will have them.

One hour at a time is all anyone can ask.  After 2 weeks it gets a little better and I started to say, One day at a time!  Your brain will do all sorts of things to get you to take a pill.  I found if I was hungry..the cravings got worse.  I would try to eat a banana, a few grapes or a few crackers to get that under control.

The hardest part comes after the detox.  Your brain will be all over the place and will try to get you back on the pills...It is having to work and not depend on the pills to help.  

Good for you.  I hope all goes well.  You have made a good start coming here....this site has helped me so much!!!  Keep posting!!!!!
Helpful - 0
1767882 tn?1331409169
Hi Selena and Welcome. First of all, you CAN get off the percs. Many of us here have done it. I was on 60-80mgs per day for 8 or 9 months and i am 60 days clean today. Second, we can't give specific taper advice here, it's against policy. Having said that, Your dose of 25mg per day is not terribly high so
I would think you can space the remainder of your pills out as you wish
and jump off the percs. The valium is another story. i would leave that at your current dose. You don't need to increase it to come off opiates. You will be uncomfortable for a few days, like a bad flu. Get some gatorade, and take a look at the thomas recipe (bottom right of this page). read some posts here. You will find lots of info about detox. Stick around and we will help you through this. You're not alone in this thing. take care.
Helpful - 0
Avatar universal
Thank you so much
Helpful - 0
Avatar universal
Thank you as well, I am amazed that strangers are willing to help. I will showing this to my husband and we will come up with a plan.
Helpful - 0
Avatar universal
Hi My name is Linda and I have been fighting with myself trying to quit the percocets' its hard.. and it is in my head.. I go cold turkey and about the 3rd day that's when my brain starts to work negative on me... I really want help this time. I want a better and happier life, I have lost everything over these pills... My Jobs., my finance's I am bankrupt and worse of all .. My relationships with the people that matter most have been wedged because of my isolation and depression that I have seem to enherit with this dependancy of pills.. My Mother was an addicted to pain killers and they killed her at the age of 62... I don't want to end up having to succum to this addiction.. I would love more than anything to go to treatment.. But I don't have the money it cost to go to a good facility I have been on worse than perc's,, I was on the hard hard stuff many yrs ago, and I quit that on my own.. But I was in my teens then.. Now I am 54 yrs old and I am at a crossroads in my life with this, I want I need to stop.. Can anyone help me... PLEASE I am Begging here.. I live in Canada., at one time the Canadian Goverment use to pay for Canadians to go to the states for treatment.. that was kiboshed due to the the ridiculous amount of persons abusing the system.. Now, I need help.. If I was famous I could afford it. I am poor and at the end of the road with this addiction.. I have hit my Bottom of Bottoms.. Truth be told, sincerely Linda
Helpful - 0
1801781 tn?1461629469
LInda, go up to the top of this page and hit the orange icon that says post a question.  Cut and paste your post.  This will start a NEW thread and that way your post will not be missed and you WILL get the support you need.  This is an active forum and i am so glad you found it.
Helpful - 0
Avatar universal
Not as easy as I thought....of course not. If it was it would not be a struggle. Finally broke down and went to the Dr. told them about the problem. They actually gave me tramadol which I think is also addictive. I am not sure where to go from here. Well I don't have much of a choice as I only have one 5mg perc left. Any thoughts on the tramadol. Dr. said to take 4 a day and gave me 60. He says it will help with pain of the w/d...does anyone know anything about this? I am taking them b/c I'm an addict, but this just seems like trading one for the other. Why can't Docs understand addiction like y'all do? I feel like I am doing the wrong thing but my brain is telling me I have to do take something. How do I get that to stop? Am I just weak minded? Is anyone else having this problem
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.